Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 2, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Jan 25, 2021, 2:55 PM MST for 6 counties in Montana. It took effect at Jan 25, 2021, 7:00 PM MST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 2:55 PM MST (21:55 UTC)
- In effect from
- Jan 25, 2021, 7:00 PM MST
- Expired
- Jan 27, 2021, 10:44 AM MST
- In force
- 40 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, McCone County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS45 KGGW 252155 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 255 PM MST Mon Jan 25 2021 MTZ018>020-061-062-261200- /O.NEW.KGGW.WC.Y.0002.210126T0200Z-210126T1800Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 255 PM MST Mon Jan 25 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan, Roosevelt, and Northern Valley Counties. * WHEN...From 7 PM this evening to 11 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
7 follow-up statements
588 WWUS45 KGGW 260659 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1159 PM MST Mon Jan 25 2021 MTZ017-023-024-261800- /O.EXA.KGGW.WC.Y.0002.000000T0000Z-210126T1800Z/ Central and Southern Valley-McCone-Richland- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Circle, Sidney, and Fairview 1159 PM MST Mon Jan 25 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Central and Southern Valley, McCone and Richland Counties. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018>020-061-062-261800- /O.CON.KGGW.WC.Y.0002.000000T0000Z-210126T1800Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 1159 PM MST Mon Jan 25 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Northern Valley, Eastern Roosevelt, Daniels, Sheridan and Western Roosevelt Counties. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
861 WWUS45 KGGW 261801 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1101 AM MST Tue Jan 26 2021 MTZ017-018-020-023-024-061-062-261915- /O.EXP.KGGW.WC.Y.0002.000000T0000Z-210126T1800Z/ Central and Southern Valley-Daniels-Western Roosevelt-McCone- Richland-Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, Circle, Sidney, Fairview, Opheim, and Culbertson 1101 AM MST Tue Jan 26 2021 ...WIND CHILL ADVISORY EXPIRED AT 11 AM MST THIS MORNING... With temperatures rising slightly, wind chills will be or have risen above minus 20, the level where frostbite can occur in 30 minutes. Therefore this Wind Chill Advisory was allowed to expire. $$ MTZ019-270815- /O.EXT.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 1101 AM MST Tue Jan 26 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Sheridan County. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...The cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
544 WWUS45 KGGW 262134 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 234 PM MST Tue Jan 26 2021 MTZ017-018-020-061-062-271145- /O.EXB.KGGW.WC.Y.0002.210127T0100Z-210127T1800Z/ Central and Southern Valley-Daniels-Western Roosevelt- Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, Opheim, and Culbertson 234 PM MST Tue Jan 26 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels, Roosevelt, and Valley Counties. * WHEN...From 6 PM this evening to 11 AM MST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ019-271145- /O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 234 PM MST Tue Jan 26 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Sheridan County. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
937 WWUS45 KGGW 270510 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1010 PM MST Tue Jan 26 2021 MTZ017>020-061-062-271800- /O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 1010 PM MST Tue Jan 26 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
897 WWUS45 KGGW 270953 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 253 AM MST Wed Jan 27 2021 MTZ017>020-061-062-271800- /O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 253 AM MST Wed Jan 27 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
595 WWUS45 KGGW 271430 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 730 AM MST Wed Jan 27 2021 MTZ017-018-020-061-062-271530- /O.CAN.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Central and Southern Valley-Daniels-Western Roosevelt- Northern Valley-Eastern Roosevelt- 730 AM MST Wed Jan 27 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have risen and so have the wind chills, therefore this Wind Chill Advisory has been cancelled. $$ MTZ019-271800- /O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 730 AM MST Wed Jan 27 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Sheridan County. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
473 WWUS45 KGGW 271744 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1044 AM MST Wed Jan 27 2021 MTZ019-271845- /O.CAN.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/ Sheridan- 1044 AM MST Wed Jan 27 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures and wind chills have gradually risen this morning. Wind chills have no longer 20 below or colder so this Wind Chill Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 10:00 AM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 25, 10:00 AM MST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1000 AM MST Mon Jan 25 2021 Updated aviation section. .DISCUSSION... Morning update... Main changes were to add sensible snow (vs. flurries) for the northeastern half of the CWA. Radar and DOT cams are showing it in these areas. DOT cameras are showing fog east of the Little Rockies (the Malta South DOT camera on US-191), so added (expanded?) fog for this morning for most areas, keeping it a little longer in the northeast half of the area where there's both fog and light snow. With the low clouds and precip, made sense to drop temperatures a few degrees everywhere, too. There's potential for another wind chill advisory tonight in the same areas that have one this morning, plus possibly Roosevelt County: something that will be looked into for the afternoon forecast package. 97 Previous discussion... Radar and observations across the area this morning show continuing flurries and low ceilings. Patchy fog may occur over terrain areas given the low ceilings that are out there. Wind Chill headlines were left in place as well given the continued temperatures in the single digits with wind speeds around 10 mph. Ensemble guidance points to a trough digging into the Pacific coast, a trough over the NE U.S., and a ridge in between, including across the Northern High Plains for the second half of the week. This will lead to recoveries in temperatures with daytime highs getting back above freezing for many areas, as well as dry conditions for the most part. As the ridge translates east and flattens toward the weekend, a more unsettled pattern may unfold, but, at larger time scales confidence is reduced. This portion of the forecast therefore has been kept in line with consensus blends for moment. && .AVIATION... FLIGHT CONDITION: MVFR, with periods of IFR due to low ceilings and visibilities today from snow. IFR ceilings expected late tonight and Tuesday morning. WINDS: E-NE 10-15 kts today. E-SE 5-15 kts tonight through Tuesday night. SYNOPSIS: Areas of fog and light snow will impact TAF sites at least through early afternoon, with snow chances lingering into the late afternoon at KSDY & KGDV. Ceilings will lower late tonight, with freezing fog possible at area TAF sites after about 10z through the morning hours on Tuesday. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 11 AM MST this morning for Daniels... Eastern Roosevelt...Northern Valley...Sheridan...Western Roosevelt. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.